Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2018, 3:12 PM CDT for Kleberg County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 6, 2018, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Corpus Christi, TX
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WWUS84 KCRP 062012
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
312 PM CDT MON AUG 6 2018
TXZ242-243-062115-
Inland Nueces-Inland Kleberg-
312 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...
At 311 PM CDT, a strong thunderstorm was located over Kingsville
Naval Air Station, or over Kingsville, moving west at 10 mph.
Winds in excess of 40 mph are possible with this storm. Funnel
clouds are also possible.
Locations impacted include...
Kingsville, Bishop, Ricardo and Kingsville Naval Air Station.
LAT...LON 2763 9806 2764 9798 2760 9774 2742 9774
2738 9806
TIME...MOT...LOC 2011Z 090DEG 8KT 2752 9782
$$
TEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:34 AM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 6:34 AM CDT, 8 hours 38 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 634 AM CDT Mon Aug 6 2018 .DISCUSSION... Updated for 12Z aviation discussion. && .AVIATION... Brief MVFR cigs and visbys have occurred at several sites this morning. Will continue to see the potential for brief MVFR this morning as showers develop and potentially impact eastern TAF sites. Predominant VFR conditions are expected, however. Thunderstorms expected to develop by late morning and afternoon affecting mainly VCT and CRP sites, but could also reach ALI and LRD. Have included tempo MVFR conditions again late in the night for most TAF sites. && .PREVIOUS DISCUSSION... /Issued 355 AM CDT Mon Aug 6 2018/ SHORT TERM (Today through Tuesday)... Upper level low now well west of South Texas losing its influence over the region. However, deep tropical moisture stream into the region remains in place, continuing to pump warm moist air into the area. This along with a weak mid level vort max moving across the Coastal Bend and Victoria Crossroads today will keep high end chance PoPs (40-50). Lower PoPs continue over the rest of the area. In response to this upper low and higher rain chances, have lowest temperatures across this region with highs in the low 90s there, and up to around 100 west. By Tuesday, this mid-level energy is out of the region, but abundant moisture will keep a low end chance PoP through the Coastal Bend with slight chance into the Brush Country. High temperatures Tuesday similar to today, except a couple of degrees warmer in northern Coastal Bend/Victoria Crossroads where rain today is expected to keep temps down a bit. Heat index values both today and Tuesday expected mainly 100-105 area wide. LONG TERM (Tuesday Night through Sunday)... Models diverge somewhat on the rain chances especially toward the end of the period, with the GFS being rather dry and the ECMWF being rather/very wet. Bottom line: upper levels of the atmosphere are either showing a col/weakness in the upper pattern or have a weak inverted trough to the west of the forecast area. Overall believe the GFS is just too dry for that kind of pattern. However, cannot/do not want to bite on the ECMWF solution full force anyway, given that its gridded POP forecast shows categorical POPs for Sunday and likely POPs for Saturday. Given that there are several days for this to resolve itself, will lean more toward the ECMWF solution and go higher with POPs than what we have had previously, but go no more than middle of the road POPs (40) for that late in the period. Before that, rain chances will be confined to the eastern portions of South Texas Wednesday and Thursday (no more than 30 percent), the gradually increase and spread west through the end of the long-term forecast. Warm out to the west and seasonal east for high temperatures Wednesday-Friday, before cooling off out west with the clouds and rain. Seasonal temperatures for lows early in the forecast, then warm and muggy for the weekend as clouds and low level moisture remain at elevated levels. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 93 77 92 76 94 / 50 20 30 10 30 Victoria 91 76 93 75 95 / 50 10 30 10 30 Laredo 99 76 99 79 102 / 20 10 10 0 10 Alice 96 76 94 74 97 / 40 10 20 10 20 Rockport 89 81 90 81 91 / 50 20 40 20 40 Cotulla 99 76 100 75 101 / 20 10 10 0 10 Kingsville 95 77 93 76 97 / 40 10 20 10 30 Navy Corpus 90 81 90 81 92 / 50 20 30 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Aug 6, 5:55 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 555 AM CDT Mon Aug 6 2018 TXZ229>234-239>247-342>347-442-443-447-071100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 555 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms today and isolated thunderstorms near the coast tonight will bring lightning, wind gusts, and brief heavy rainfall, but severe weather is not anticipated. There is a moderate risk of rip currents today over gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected over the eastern portions of South Texas Tuesday through Friday, with thunderstorms chances continuing this weekend and spreading west. Afternoon heat indices of 105 to 109 degrees are forecast mainly over portions of Nueces, San Patricio and Kleberg Counties Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 555 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms today and isolated thunderstorms tonight will bring lightning and a few wind gusts, but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected through the period, with thunderstorms more prevalent Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 6, 2:31 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
231 PM CDT MON AUG 6 2018
TXZ243-244-062030-
Inland Nueces-Inland San Patricio-
231 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN NUECES AND SOUTHWESTERN
SAN PATRICIO COUNTIES...
At 230 PM CDT, a strong thunderstorm was located over Annaville, or
near Robstown, moving west at 10 mph.
Winds in excess of 40 mph are possible with this storm. Funnel cloud
is also possible.
Locations impacted include...
Corpus Christi, Robstown, Driscoll, Corpus Christi International
Airport, San Patricio, Bluntzer, Banquete, Clarkwood, Annaville,
Calallen, Petronila, North San Pedro and Tuloso.
LAT...LON 2796 9785 2789 9751 2773 9748 2771 9750
2763 9787
TIME...MOT...LOC 1930Z 083DEG 11KT 2780 9758
TESpecial weather statement, Aug 6, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
312 PM CDT MON AUG 6 2018
TXZ242-243-062115-
Inland Nueces-Inland Kleberg-
312 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...
At 311 PM CDT, a strong thunderstorm was located over Kingsville
Naval Air Station, or over Kingsville, moving west at 10 mph.
Winds in excess of 40 mph are possible with this storm. Funnel
clouds are also possible.
Locations impacted include...
Kingsville, Bishop, Ricardo and Kingsville Naval Air Station.
LAT...LON 2763 9806 2764 9798 2760 9774 2742 9774
2738 9806
TIME...MOT...LOC 2011Z 090DEG 8KT 2752 9782
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:46 AM CDT | Special Marine Warning | CRP | 59 min | |
| Aug 6, 2:31 PM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| Aug 6, 3:40 PM CDT | Special Weather Statement | CRP | Jim Wells | 65 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.